Quasi-reductive (bi)parabolic subalgebras in reductive Lie algebras.
Annales de l'Institut Fourier, Volume 61 (2011) no. 2, pp. 417-451.

We say that a finite dimensional Lie algebra is quasi-reductive if it has a linear form whose stabilizer for the coadjoint representation, modulo the center, is a reductive Lie algebra with a center consisting of semisimple elements. Parabolic subalgebras of a semisimple Lie algebra are not always quasi-reductive (except in types A or C by work of Panyushev). The classification of quasi-reductive parabolic subalgebras in the classical case has been recently achieved in unpublished work of Duflo, Khalgui and Torasso. In this paper, we investigate the quasi-reductivity of biparabolic subalgebras of reductive Lie algebras. Biparabolic (or seaweed) subalgebras are the intersection of two parabolic subalgebras whose sum is the total Lie algebra. As a main result, we complete the classification of quasi-reductive parabolic subalgebras of reductive Lie algebras by considering the exceptional cases.

Une algèbre de Lie de dimension finie est dite quasi-réductive si elle possède une forme linéaire dont le stablisateur pour la représentation coadjointe, modulo le centre, est une algèbre de Lie réductive avec un centre formé d’éléments semi-simples. Les sous-algèbres paraboliques d’une algèbre de Lie semi-simple ne sont pas toujours quasi-réductives (sauf en types A ou C d’après un résultat de Panyushev). Récemment, Duflo, Khalgui and Torasso ont terminé la classification des sous-algèbres paraboliques quasi-réductives dans le cas classique. Dans cet article nous étudions la quasi-réductivité des sous-algèbres biparaboliques des algèbres de Lie réductives. Les sous-algèbres biparaboliques sont les intersections de deux sous-algèbres paraboliques dont la somme est l’algèbre de Lie ambiante. Notre principal résultat est la complétion de la classification des sous-algèbres paraboliques quasi-réductives des algèbres de Lie réductives.

DOI: 10.5802/aif.2619
Classification: 17B20,  17B45,  22E60
Keywords: Reductive Lie algebras, quasi-reductive Lie algebras, index, biparabolic Lie algebras, seaweed algebras, regular linear forms
Baur, Karin 1; Moreau, Anne 2

1 ETH Zürich Departement Mathematik Rämistrasse 101 8092 Zürich (Switzerland)
2 LMA Boulevard Marie et Pierre Curie 86962 Futuroscope Chasseneuil Cedex (France)
@article{AIF_2011__61_2_417_0,
     author = {Baur, Karin and Moreau, Anne},
     title = {Quasi-reductive (bi)parabolic subalgebras in reductive {Lie} algebras.},
     journal = {Annales de l'Institut Fourier},
     pages = {417--451},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {61},
     number = {2},
     year = {2011},
     doi = {10.5802/aif.2619},
     mrnumber = {2895063},
     zbl = {1246.17010},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2619/}
}
TY  - JOUR
AU  - Baur, Karin
AU  - Moreau, Anne
TI  - Quasi-reductive (bi)parabolic subalgebras in reductive Lie algebras.
JO  - Annales de l'Institut Fourier
PY  - 2011
DA  - 2011///
SP  - 417
EP  - 451
VL  - 61
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.2619/
UR  - https://www.ams.org/mathscinet-getitem?mr=2895063
UR  - https://zbmath.org/?q=an%3A1246.17010
UR  - https://doi.org/10.5802/aif.2619
DO  - 10.5802/aif.2619
LA  - en
ID  - AIF_2011__61_2_417_0
ER  - 
%0 Journal Article
%A Baur, Karin
%A Moreau, Anne
%T Quasi-reductive (bi)parabolic subalgebras in reductive Lie algebras.
%J Annales de l'Institut Fourier
%D 2011
%P 417-451
%V 61
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2619
%R 10.5802/aif.2619
%G en
%F AIF_2011__61_2_417_0
Baur, Karin; Moreau, Anne. Quasi-reductive (bi)parabolic subalgebras in reductive Lie algebras.. Annales de l'Institut Fourier, Volume 61 (2011) no. 2, pp. 417-451. doi : 10.5802/aif.2619. http://archive.numdam.org/articles/10.5802/aif.2619/

[1] Bourbaki, N. Lie groups and Lie algebras. Chapters 4–6, Elements of Mathematics (Berlin), Springer-Verlag, Berlin, 2002 | MR | Zbl

[2] Dergachev, V.; Kirillov, A.A. Index of Lie algebras of seaweed type, J. Lie Theory, Volume 10 (2000), pp. 331-343 | MR | Zbl

[3] Duflo, M. Théorie de Mackey pour les groupes de Lie algébriques, Acta Math., Volume 149 (1982) no. 3-4, pp. 153-213 | DOI | MR | Zbl

[4] Duflo, M.; Khalgui, M.S.; Torasso, P. Quasi-reductive Lie algebras (preprint)

[5] Duflo, M.; Vergne, M. Une propriété de la représentation coadjointe d’une algèbre de Lie, C. R. Acad. Sci. Paris Sér. A-B, Volume 268 (1969), p. A583-A585 | MR | Zbl

[6] Dvorsky, A. Index of parabolic and seaweed subalgebras of 𝔰𝔬 n , Lin. Alg. Appl, Volume 374 (2003), pp. 127-142 | DOI | MR | Zbl

[7] Elashvili, A.G. On the index of parabolic subalgebras of semisimple Lie algebras (communicated by M. Duflo)

[8] Harish-Chandra Discrete series for semisimple Lie groups, I. Construction of invariant eigendistributions, Acta Math., Volume 113 (1965), pp. 241-318 | DOI | MR | Zbl

[9] Harish-Chandra Discrete series for semisimple Lie groups, II. Explicit determination of the characters, Acta Math., Volume 116 (1966), pp. 1-111 | DOI | MR | Zbl

[10] Joseph, A. On semi-invariants and index for biparabolic (seaweed) algebras. I, J. Algebra, Volume 305 (2006) no. 1, pp. 485-515 | DOI | MR | Zbl

[11] Joseph, A. On semi-invariants and index for biparabolic (seaweed) algebras. II, J. Algebra, Volume 312 (2007) no. 1, pp. 158-193 | DOI | MR | Zbl

[12] Kirillov, A.A. The method of orbits in the theory of unitary representations of Lie groups, Funkcional. Anal. i Prilozen (1968) no. 1, pp. 96-98 | MR | Zbl

[13] Moore, Calvin C. Restrictions of unitary representations to subgroups and ergodic theory: Group extensions and group cohomology, Group Representations in Math. and Phys. (Battelle Seattle 1969 Rencontres) (Lecture Notes in Physics, Vol. 6), Springer, Berlin, 1970, pp. 1-35 | MR | Zbl

[14] Moreau, A. Indice du normalisateur du centralisateur d’un élément nilpotent dans une algèbre de Lie semi-simple, Bull. Soc. Math. France, Volume 134 (2006) no. 1, pp. 83-117 | Numdam | MR | Zbl

[15] Moreau, A. Indice et décomposition de Cartan d’une algèbre de Lie semi-simple réelle, J. Algebra, Volume 303 (2006) no. 1, pp. 382-406 | DOI | MR | Zbl

[16] Moreau, A.; Yakimova, O. Coadjoint orbits of reductive type of seaweed algebras, 2010 (preprint)

[17] Panyushev, D.I. Inductive formulas for the index of seaweed Lie algebras, Moscow Math. J., Volume 1, 2 (2001) no. 1, p. 221-241, 303 | MR | Zbl

[18] Panyushev, D.I. The index of a Lie algebra, the centraliser of a nilpotent element, and the normaliser of the centraliser, Math. Proc. Cambridge Philos. Soc., Volume 134 (2003) no. 1, pp. 41-59 | DOI | MR | Zbl

[19] Panyushev, D.I. An extension of Raïs’ theorem and seaweed subalgebras of simple Lie algebras, Ann. Inst. Fourier (Grenoble), Volume 55 (2005) no. 3, pp. 693-715 | DOI | Numdam | MR | Zbl

[20] Tauvel, P.; Yu, R.W.T. Indice et formes linéaires stables dans les algèbres de Lie, J. Algebra, Volume 273 (2004), pp. 507-516 | DOI | MR | Zbl

[21] Tauvel, P.; Yu, R.W.T. Lie Algebras and Algebraic groups, Monographs in Mathematics, Springer, Berlin Heidelberg New York, 2005 | MR | Zbl

[22] Tauvel, P.; Yu, R.W.T. Sur l’indice de certaines algèbres de Lie, Ann.Inst. Fourier (Grenoble), Volume 54 (2005), pp. 1793-1810 | DOI | Numdam | MR | Zbl

[23] Tits, J. Groupes semi-simples isotropes, Colloq. Théorie des Groupes Algébriques (Bruxelles, 1962), Librairie Universitaire, Louvain, 1962, pp. 137-147 | MR | Zbl

[24] Tits, J. Classification of algebraic semisimple groups, Proc. Symposia Pure Math. AMS (1966), pp. 33-62 | MR | Zbl

[25] Yakimova, O. The index of centralizers of elements in classical Lie algebras, Funktsional. Anal. i Prilozhen., Volume 40 (2006) no. 1, pp. 52-64 | DOI | MR | Zbl

Cited by Sources: